MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP MINUS, NP 5L

ENCORE MEDICAL L.P EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP MINUS, NP 5L
Model Number 351-03-105
Health Effect - Clinical Code Pain (1994)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient presented approximately 3 years post operation with anterior knee pain.Surgeon determined patella needed to be resurfaced.Went back in with same size poly as the poly had to be removed to access patella.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain.The previous surgery and the surgery detailed in this event occurred 4 years apart.The healthcare professional indicated there was significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding preexisting conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR 3D KNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP MINUS, NP 5L
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key10928592
Report Number1644408-2020-01126
Device Sequence Number2539204
Product Code JWH
UDI-Device Identifier00888912168021
UDI-Public(01)00888912168021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number351-03-105
Device Catalogue Number351-03-105
Device Lot Number022T1018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
241-01-105 LOT 938R1044.; 341-10-705 LOT 065T1002.; 241-01-105 LOT 938R1044; 341-10-705 LOT 065T1002
Outcome Attributed to Adverse Event Other; Required Intervention;